Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 7, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 22, 2009, 4:11 AM CDT for 17 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 22, 2009, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 4:11 AM CDT (09:11 UTC)
- In effect from
- Mar 22, 2009, 12:00 PM CDT
- Expired
- Mar 22, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
All 23 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 4 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 220911 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 411 AM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-221715- /O.NEW.KGID.WI.Y.0007.090322T1900Z-090323T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 411 AM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
3 follow-up statements
000 WWUS73 KGID 221656 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1156 AM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230100- /O.EXT.KGID.WI.Y.0007.090322T1700Z-090323T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1156 AM CDT SUN MAR 22 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH EARLY THIS AFTERNOON...AND PERSIST INTO THE EVENING HOURS. GUSTS UP TO 45 MPH ARE POSSIBLE THROUGH THE AFTERNOON INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 222008 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 308 PM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230415- /O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ /O.CON.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 308 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH THIS AFTERNOON WILL CONTINUE...AND PERSIST INTO THE EVENING HOURS. GUSTS UP TO 45 MPH ARE POSSIBLE THROUGH THE AFTERNOON INTO THE EARLY EVENING. THESE SOUTH WINDS WILL TAPER OFF BRIEFLY TONIGHT...BEFORE INCREASING ONCE AGAIN TOMORROW AS AN AREA OF SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO TO 30 TO 35 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-060-072-082-230415- /O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...ELWOOD...BEAVER CITY 308 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 230054 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 754 PM CDT SUN MAR 22 2009 KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230900- /O.EXP.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/ /O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 754 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. SOUTH WINDS HAVE TEMPORARILY DIED OFF SOME THIS EVENING BUT WILL AGAIN PICK UP AFTER SUNRISE MONDAY MORNING AS AN AREA OF SURFACE LOW PRESSURE DEEPENS AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM. EXPECT SOUTH WINDS TONIGHT IN THE 20 TO 30 MPH RAGE AND THEN INCREASING TO 30 TO 40 MPH DURING THE DAY ON MONDAY. CONSEQUENTLY...THE AREA WILL ONCE AGAIN BE UNDER A WIND ADVISORY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-060-072-082-230900- /O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...ELWOOD...BEAVER CITY 754 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:06 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 22, 12:06 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1206 AM CDT SUN MAR 22 2009 .AVIATION...06Z TAF. VFR CLOUDS...ON THE FRINGE OF MVFR HEIGHTS HAVE DEVELOPED JUST EAST OF KGRI AND GIVEN THE SATELLITE TRENDS OF THIS HAVE ADDED MVFR CLOUDS TO KGRI OVERNIGHT. ALTHOUGH SOUTHEASTERLY WINDS WILL REMAIN STEADY DURING THE NIGHT...WOULD NOT BE SURPRISED TO SEE A PERIOD OF REDUCED IFR VISIBILITIES IN FOG. CLOUDS WILL CONTINUE TO THICKEN ON SUNDAY AND CHANCES FOR THUNDERSTORMS INCREASE DURING THE LATE AFTERNOON INTO THE EVENING HOURS. SOUTHEASTERLY WINDS WILL GUST IN EXCESS OF 30KTS IN A TIGHTENING PRESSURE GRADIENT...AND THE WINDS WILL REMAIN STRONG BEYOND THE TAF PERIOD. && PREV DISCUSSION... /ISSUED 354 PM CDT SAT MAR 21 2009/ SHORT TERM...THROUGH 12Z MONDAY. PRIMARY FOCUS IS THUNDERSTORM CHANCES THROUGH THE PERIOD...BUT POSSIBILITY OF FOG TONIGHT AND NEAR ADVISORY LEVEL WINDS TOMORROW AFTERNOON ALSO CONCERNS. AFTERNOON WATER VAPOR IMAGERY SHOWS SHORTWAVE RIDGING ALOFT OVER THE CENTRAL CONUS...IN BETWEEN POTENT UPPER TROUGH APPROACHING THE WEST COAST AND ANOTHER TROUGH EXTENDING SOUTH FROM HUDSON BAY. SUBSIDENCE UNDER THE UPPER RIDGE HAS KEPT SKIES MOSTLY SUNNY THROUGH THE DAY...AS MID-LEVEL SHORTWAVE HAS REMAINED WELL SOUTH OF THE AREA. TEMPS HAVE WARMED NICELY INTO THE UPPER 60S TO LOWER 70S UNDER THE RIDGE AND AS WAA PERSISTS AT LOW-LEVELS ABOARD SOUTHEAST WINDS. THESE SOUTHEAST WINDS HAVE ALSO BEEN ADVECTING HIGHER DEWPOINTS INTO THE AREA...WITH MID-AFTERNOON SURFACE DEWPOINTS GENERALLY IN THE 40S. THE WEATHER SCENE REMAINS QUIET THROUGH THE EVENING HOURS. WILL HANG ONTO A SLIGHT CHANCE POP FOR AN ISOLATED SHOWER OR THUNDERSTORM AFTER MIDNIGHT...BUT THINKING MOST IF NOT ALL OF THE CWA WILL LIKELY STAY DRY THROUGH THE NIGHT. WITH LLJ AXIS POSITIONED OVER THE CWA AND ATTENDANT WEAK ELEVATED INSTABILITY/THETA-E ADVECTION...CANNOT TOTALLY RULE OUT A FEW ISOLATED SHOWERS OR STORMS. HOWEVER...ANY APPRECIABLE MOISTURE CONVERGENCE OR OTHER FORCING IS ABSENT GIVEN THE LLJ BLASTING STRAIGHT THROUGH THE CWA THROUGH THE NORTHERN PLAINS. THE WARM AIR/MOISTURE ADVECTION WILL KEEP TEMPS MILD OVERNIGHT...WITH LOWS ONLY DROPPING INTO THE UPPER 40S TO LOWER 50S. THIS MOISTURE ADVECTION MAY ALSO LEAD TO FOG AND STRATUS DEVELOPMENT OVERNIGHT. DON/T THINK VISIBILITIES WILL TANK AS BAD AS THEY DID LAST NIGHT AS WINDS STAY UP MORE OVERNIGHT...BUT STRATUS MAY BE MORE PRONOUNCED THAN LAST NIGHT. HUNG ONTO A SMALL POP SUNDAY MORNING FOR SIMILAR REASONING AS THE OVERNIGHT POPS...BUT SIMILAR TO OVERNIGHT...REALLY NOT EXPECTING MUCH IF ANYTHING DURING THE MORNING HOURS. CONVECTIVE CHANCES THEN INCREASE DURING THE AFTERNOON. POTENT UPPER TROUGH MAKES ITS WAY THROUGH THE INTERMOUNTAIN WEST DURING THE DAY...CAUSING THE SURFACE LEE TROUGH TO DEEPEN THROUGH THE DAY...WITH A SURFACE LOW EVENTUALLY DEVELOPING OVER NORTHEAST CO. THE MAIN WAVE EJECTS A LEAD SHORTWAVE THAT MOVES ACROSS THE CWA SUNDAY AFTERNOON...WHICH WILL ACT WITH A WEAKENING CAP BY MID TO LATE AFTERNOON TO HELP INITIATE CONVECTION. COVERAGE OF CONVECTION IS UNCERTAIN AT THIS POINT...BUT THINK WE/LL AT LEAST SEE SOME STORMS DEVELOPING BY LATE AFTERNOON. CONDITIONS WILL BE SUPPORTIVE FOR THOSE STORMS THAT DEVELOP TO POSSIBLY BECOME STRONG TO MARGINALLY SEVERE. MLCAPES ARE PROGGED TO REACH 500-800 J/KG AS SURFACE DEWPOINTS CLIMB INTO THE UPPER 40S TO LOWER 50S...WHILE EFFECTIVE SHEARS AVERAGE 35-40 KTS. THE ONE CAVEAT AND CONCERN IS HOW MUCH INSOLATION WE/LL ACTUALLY SEE...AS COULD BE STRATUS TO START THE DAY WHICH IS EXPECTED TO ERODE...BUT WILL BE REPLACED BY INCREASING MID AND HIGH LEVEL CLOUDS AHEAD OF THE MID-LEVEL SHORTWAVE. NEVERTHELESS THE POTENTIAL IS THERE FOR SOME STRONG STORMS AND WILL CONTINUE TO HIGHLIGHT IN HWO. LLJ REMAINS PRONOUNCED THROUGH THE DAY AT 40-45 KTS AHEAD OF STRONG SYSTEM...AND CRANKS UP TO 50-55 KTS SUNDAY EVENING...HELPING TO FEED CONVECTION AS IT WORKS EAST DURING THE EVENING HOURS. CONVECTION LOOKS TO PUSH EAST OF MOST OF THE CWA BY MIDNIGHT GIVEN CURRENT TIMING. WARM AIR/MOISTURE ADVECTION CONTINUES SUNDAY NIGHT...KEEPING TEMPS VERY MILD OVERNIGHT AND CONTINUING TO BRING MOISTURE NORTH FOR MONDAY SYSTEM TO WORK WITH. WINDS ARE ALSO A CONCERN TOMORROW AS GRADIENT REALLY TIGHTENS. IT LOOKS LIKE A MARGINAL WIND ADVISORY DURING THE AFTERNOON HOURS AT THIS POINT...ESPECIALLY ACROSS SOUTHERN ROW OF KS COUNTIES. WILL HOLD OFF ON SECOND PERIOD ADVISORY FOR NOW AND LET MID SHIFT GET ANOTHER LOOK AT IT. LONG TERM...12Z MONDAY THROUGH SATURDAY. MAIN FORECAST CONCERN REMAINS WITH PRECIP CHANCES. MOST ACTIVE PORTION OF THE LONG TERM PERIOD COMES RIGHT OFF THE BAT ON MONDAY...WITH THE ARRIVAL OF THE WELL ADVERTISED MAIN UPPER LEVEL LOW PRESSURE SYSTEM OUT OF THE ROCKIES. WHILE THERE HAS NOT BEEN SIGNIFICANT CHANGES WITH LATEST MODEL RUNS OVER THE PAST FEW DAYS...THERE CONTINUES TO BE SLIGHT DIFFERENCES AMONG THEM WITH THE EVENTUAL LOCATION OF THE LOW BY MONDAY EVENING. MONDAY MORNING THE LOW SITS OVER EASTERN COLORADO...MOVING NORTHEAST THROUGHOUT THE DAY. EXACT PATH/PLACEMENT VARIES SLIGHTLY BY MODEL...WITH ECMWF STICKING TO ITS MORE NORTHWARD LOCATION. LAST COUPLE OF GFS RUNS HAVE ALSO TRENDED THAT WAY...BUT NOT A LOT OF CONFIDENCE IN LATEST GFS BECAUSE IT ALSO SPED IT UP AND NOW IT IS THE QUICKEST OF THE SOLUTIONS. THIS ENDS UP WITH THE GFS MORE OVER NC NEB BY 00Z TUESDAY...WITH THE NAM A BIT FURTHER BACK OVER SW NEB AND THE EC/UKMET/GEM/SREF IN BETWEEN. ALSO LITTLE CHANGE WITH SFC FEATURES...WITH THE DRYLINE BEING THE FOCUS FOR INITIATION ACROSS THE REGION AND THE MAIN COLD FRONT LAGGING A BIT BEHIND. DID TREND POPS UP JUST A TOUCH DURING THE AFTERNOON HOURS...STILL SOLID LIKELY...MAINLY ACROSS CENTRAL PORTIONS OF THE CWA. THOUGH THERE IS NOT A HUGE DIFFERENCE BETWEEN MODELS IN REGARD TO LOCATION OF UL/SFC FEATURES...STILL SOME UNCERTAINTY WITH THE INITIATION LOCATION AND SPEED OF THE CONVECTION...AND HOW MUCH/IF ANY OF THE ACTION THE FAR WESTERN CWA SEES. EXPECTING IT TO BE A MAINLY MID/LATE AFTERNOON THROUGH MID EVENING SHOW FOR OUR CWA...AS ONCE THINGS GET GOING...IT REALLY DOES NOT WASTE TIME MOVING OFF TO THE EAST. SEVERE POTENTIAL STILL THERE...AND A GOOD CHUCK OF THE CENTRAL/SOUTHERN PLAINS ARE INCLUDED IN THE SLGT RISK DY3 OUTLOOK. LIFT DEFINITELY NOT AN ISSUE WITH THE WELL VERTICALLY STACKED SYSTEM ITSELF AND SFC DRYLINE/FRONT...AND DEEP LAYER SHEAR NOT SHABBY. SOME UNCERTAINTIES EXIST LOOKING AT INSTABILITY AND MOISTURE...WITH MODELS SHOWING ANYWHERE FROM 500-1000 J/KG OF CAPE /DEPENDING ON THE MODEL/...AND THOUGH THE GULF IS OPEN WITH GOOD SOUTHERLY FLOW...BEST DEW PTS STILL EXPECTED TO ONLY GET INTO THE LOW/MID 50S. AS FAR AS MAIN SVR THREAT...AGREE WITH SPC THAT WHILE AN ISOLATED TORNADO IS POSSIBLE EARLY ON...HAIL/WIND LOOK TO BE THE MAIN THREATS...ESP AS THINGS EVENTUALLY EVOLVE INTO MORE OF A SQUALL LINE. ANOTHER CONCERN FOR MONDAY...BEFORE THE AFTERNOON CONVECTION GETS GOING...LIES WITH THE WINDS. AS THE SFC LOW PRESSURE DEEPENS OVER THE HIGH PLAINS...THIS TIGHTENS UP THE PRESSURE GRADIENT ACROSS THE REGION. ALONG WITH STRONGER WINDS ALOFT MIXING DOWN...IT IS LOOKING MORE LIKELY THAT MOST/IF NOT ALL OF THE CWA WILL BE SEEING AT LEAST ADV LEVEL WINDS. CONTINUED UPWARD TREND WITH SPEEDS...AND UPCOMING SHIFTS WILL CONTINUE TO MONITOR POTENTIAL FOR A POSSIBLE HIGH WIND EVENT. WILL HOLD OFF ON ANY HEADLINES FOR NOW...WITH IT BEING 4 PERIODS OUT...AND THE POSSIBILITY THAT A HEADLINE MAY BE NEEDED FOR TOMORROW. FOR THE REST OF MONDAY NIGHT...ONCE THE MAIN ACTION MOVES OUT...EXPECTING THE MAJORITY OF THE CWA TO SEE VERY LITTLE...AND TRENDED DOWN POPS QUITE A BIT. EXCEPTION WOULD BE ACROSS NORTHWESTERN AREAS...AS MOISTURE WRAPS AROUND THE BACKSIDE OF THE MAIN SYSTEM...WHICH IS SLOWLY SHIFTING NORTHEAST BECAUSE OF A RIDGE AXIS SET UP ACROSS THE EASTERN CONUS. COLDER AIR WORKING IN FROM THE NORTH WILL BRING A POSSIBILITY OF SOME SNOW MIXING IN WITH RAIN OVERNIGHT/EARLY TUESDAY MORNING...BUT NOTABLE ACCUMULATIONS NOT EXPECTED. ANY LINGERING PRECIPITATION INTO TUESDAY WILL QUICKLY TAPER OFF...LEAVING THE REST OF THE DAY DRY. LOOKING TO THE MID/LATE WEEK PERIODS...DRY CONDITIONS CONTINUE FOR WEDNESDAY IN THE WAKE OF THIS SYSTEM...BUT BEYOND THAT CONFIDENCE DECREASES DUE TO MODEL HANDLING OF ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM/TROUGH WHICH LOOKS TO IMPACT THE ENTIRE CENTRAL CONUS THURSDAY INTO FRIDAY. ANOTHER SFC COLD FRONT EXPECTED TO PUSH THROUGH THE AREA ON THURSDAY...BRINGING PRECIP CHANCES...WHICH I KEPT FOR NOW IN THE THURSDAY/THURSDAY NIGHT TIMEFRAME AND KEPT THE END OF THE WEEK/SAT DRY. AS FAR AS TEMPERATURES GO THROUGH THE LONG TERM PERIOD...MONDAY EXPECTED TO BE THE WARMEST...BUT IS A BIT TRICKY. WHILE SOUTHERLY FLOW AND WARM AIR/MOISTURE ADVECTION CONTINUES INTO THE CWA...ANY INCREASE IN CLOUD COVER OR CHANGE IN SFC BOUNDARIES WOULD HAVE A BIG IMPACT. STILL EXPECTING HIGHS TO REACH INTO THE MID/UPPER 60S NORTH WITH LOWER 70S SOUTH. AFTER THE COLD FRONT MOVES THROUGH MONDAY NIGHT...HIGHS ON TUESDAY DROP DOWN INTO THE MID 40S/LOWER 50S WITH A SLIGHT REBOUND ON WEDNESDAY...BEFORE THURSDAYS COLD FRONT PUSHES HIGHS FOR THE REST OF THE WEEK BACK NEAR TUESDAYS HIGHS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 21, 4:06 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 406 PM CDT SAT MAR 21 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 406 PM CDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS AFTER MIDNIGHT...BUT NO STRONG OR SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS REMAIN IN THE FORECAST SUNDAY THROUGH MONDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED ON SUNDAY...BUT A FEW STRONG STORMS ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH THE PRIMARY HAZARDS. IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS WILL APPROACH 30 MPH SUNDAY AFTERNOON WITH GUSTS TO AROUND 40 MPH. CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE WEATHER MONDAY AND MONDAY NIGHT. THE THUNDERSTORMS DURING THIS TIME WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS...WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES. STRONG SOUTH WINDS ARE ALSO EXPECTED ON MONDAY WITH SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND GUSTS AROUND 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:08 PM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 30 hr |
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.